Discussions By Condition: I cannot get a diagnosis.

Heaviness in brain

Posted In: I cannot get a diagnosis. 6 Replies
  • Posted By: chesteadman
  • May 27, 2007
  • 02:49 PM

Hi, I posted here early but thought that I would try again due to some developments.

I have been feeling like there is a heaviness on my brain... it's almost like tiredness, or perhaps fatigue, but I'm not really sleepy. It doesn't clear up when I go about doing normal daily things the way I remember sleepiness to have done. That is, whenever I was sleepy, I would feel it if I was sitting in a class or something but it would go away if I was walking somewhere, etc. Anyway, I have this feeling, and sometimes I wake up at night feeling it worse than ever, with my body feeling detached from my brain. Then I don't want to try to sleep for some reason, because it's such a scary feeling I stay awake to "keep an eye on myself". Eventually I get genuinely tired and fall back asleep for a little while.

What could this be?

Reply Flag this Discussion

6 Replies:

  • Please try to continue posting on the same thread.I was worried I was going to have anaphylaxis while sleeping- I could not sleep either.
    Eatafruit78 960 Replies Flag this Response
  • Hi, I posted here early but thought that I would try again due to some developments.I have been feeling like there is a heaviness on my brain... it's almost like tiredness, or perhaps fatigue, but I'm not really sleepy. It doesn't clear up when I go about doing normal daily things the way I remember sleepiness to have done. That is, whenever I was sleepy, I would feel it if I was sitting in a class or something but it would go away if I was walking somewhere, etc. Anyway, I have this feeling, and sometimes I wake up at night feeling it worse than ever, with my body feeling detached from my brain. Then I don't want to try to sleep for some reason, because it's such a scary feeling I stay awake to "keep an eye on myself". Eventually I get genuinely tired and fall back asleep for a little while.What could this be? Okay, you mentioned in your other post you were taking ativan - this is directly a result of taking this drug - please look up the side effects and understand you are taking lorazepam, which will cause you to be sleepy, drowsy and otherwise "drugged out" feeling. DOM
    acuann 3080 Replies Flag this Response
  • Haven't taken Ativan for a while. Could it be the Benadryl? I know that causes drowsiness as well. It's an odd feeling though, not like I've experienced before.
    chesteadman 14 Replies Flag this Response
  • Yes, it could be Benadryl. In the olden days it was used as a sleeping pill for older people who couldn't handle seconal. Also, do you have sleep apnea? If you sleep alone, make a recording of your sleeping.
    rad-skw 1605 Replies Flag this Response
  • That's a good idea, and something I've considered before. At this point I have no idea whether I have sleep apnea or not. I cut out the Benadryl, so we'll see how that goes.
    chesteadman 14 Replies Flag this Response
  • Hi I have the same feeling sometimes. I can understand what you mean compeletly. Do you feel a doubled tireness when you start to read things from computer. I feel very ill when I try to read for 10 mins for example from computer
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.